Aarhus University Seal

Shape theory and extensions of C*-algebras

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

  • Vladimir Manuilov, Department of Mechanics and Mathematics, Moscow State University, Russian Federation
  • Klaus Thomsen
  • Department of Mathematical Sciences
Let A, A′ be separable C*-algebras, and B be a stable σ-unital C*-algebra. Our main result is the construction of the pairing [[A′, A]] × Ext −1/2(A, B) → Ext −1/2(A′, B), where [[A′, A]] denotes the set of homotopy classes of asymptotic homomorphisms from A′ to A and Ext −1/2(A, B) is the group of semi-invertible extensions of A by B. Assume that all extensions of A by B are semi-invertible. Then this pairing allows us to give a condition on A′ that provides semi-invertibility of all extensions of A′ by B. This holds, in particular, if A and A′ are shape equivalent. A similar condition implies that if Ext −1/2 coincides with E-theory (via the Connes–Higson map) for A, then the same holds for A′.
Original languageEnglish
JournalJournal of the London Mathematical Society
Pages (from-to)183-203
Number of pages21
Publication statusPublished - 2011

See relations at Aarhus University Citationformats

ID: 39957813